MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3542557MC
Medical Device Problem Code Gel Leak (1267)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 10/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture baker grade iii.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old (b)(6) female patient who underwent a breast augmentation revision with two 255cc textured mentor memorygel breast implants has experienced postoperative bilateral grade iii capsular contracture, left-sided implant-site hematoma, and right-sided implant gel bleed.Patient developed hematoma on the left side initially, and hematoma evacuation was performed one week after augmentation surgery.Patient then presented with bilateral breasts that are firm to touch, and the surface is irregular with malposition of the implants.As a result, the patient underwent explantation and replacement with 150cc mentor memorygel breast implant, catalog # 3507150mc, left serial # (b)(4) and right serial # (b)(4) on (b)(6) 2020.This medwatch report is for the right-sided implant.
 
Additional Manufacturer Narrative
On 17-jun-2020, after secondary review of the file, an omission in the initial report was discovered.It was initially reported that the patient also experienced bilateral rupture of implants.Upon explantation, the left implant was noted to have a tear, and the right implant was found to be intact, but has significant gel bleed.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, the mentor failure analysis lab received the suspect medical device for evaluation.Device evaluation summary: during visual evaluation an area of separated material was observed on the anterior view, measuring approximately 3.0 cm x 1.5 cm.Gel bleed could not be confirmed because of the rupture.Microscopic examination of the edges of the separated material revealed parallel striations that are consistent with markings made by a sharp instrument perforating silicone material.After a thorough analysis, we were unable to confirm the reported event.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Gel bleed and capsular contracture complaint information is consistently analyzed and monitored by quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10151183
Report Number1645337-2020-07316
Device Sequence Number2177280
Product Code FTR
UDI-Device Identifier00081317004370
UDI-Public00081317004370
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2020
Device Model Number3542557MC
Device Catalogue Number3542557MC
Device Lot Number6985160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2020
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer06/17/2020
06/26/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date06/29/2020
07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR